Side Effects

Side effects. All these treatments and medications have side effects. This side effect, that side effect, UGH! I have just gone through months of awful side effects from the chemotherapy and steroids. Hair loss and weight gain being some of the absolute hardest to swallow. Because they visibly hang on long after the chemo is done. So even though you start to feel better, you don’t look like your ol healthy self. Every time I catch a glimpse of myself in the mirror I am reminded that I have cancer. Your body gets so run down and depleted from the chemo it takes a while to recuperate enough to start doing things like growing hair and exercising.

I am starting, very gradually to become more active and exercise a bit. Yoga and walking every day, my dog sure is happy about that! I am feeling stronger all the time. I have been doing organic scalp treatments throughout, but my hair is frustratingly taking its sweet time to grow back! It is totally white and fuzzy like a baby bald eagle or something, not very cute! I just read an article on essential oils and will be massaging my scalp every night with coconut oil and rosemary, to encourage hair growth. I might smell like a Dominos pizza shop, but at this point I don’t care!

I have always had issues with my weight, what woman hasn’t, so that is nothing new to me, other than the fact that I can’t go out and exercise like a crazy person just yet. In November when I got diagnosed, I had actually lost 12 pounds and as sick as it sounds, I was just a tiny bit excited that I might finally lose some weight and get down to my ideal size! When people have cancer they lose weight, right? Maybe something good can come out of this! Oh no! I know your thinking this is sick, this girl has mental issues as well as cancer! But I was in a bad place at the time and I was grasping for some small thing that might be positive. Daydreaming about all the clothes in my closet I would soon be able to wear again gave me something to feel good about. But wait, not so fast! I was put on large amounts of steroids and what are some of the side effects? Increased appetite, weight gain, water retention, face swelling, and mood swings! Well, if that don’t make a girl gain some weight I don’t know what does!

I know, I know these things take time. I am off the steroids now and my chemotherapy is over. I know my hair will grow back. I know my swelling and weight gain will subside eventually and I can just go back to being my normal pudgy self! I will just have to be patient a little longer. At least I am healing and my body is moving in the right direction.

But now they put me on a hormone therapy pill. What are some of the possible side effects? Thinning hair, muscle and bone soreness, weakness, dizziness, diarrhea, constipation, loss of appetite, weight gain. Wish me luck!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s